Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 28, NWS Albuquerque, NM

July 22, 2008Cibola County, McKinley County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 22, 2008, 6:00 PM MST for Cibola County, McKinley County, New Mexico. It was in force for 90 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 6:00 PM MST (01:00 UTC)
Expired
Jul 22, 2008, 7:30 PM MST
In force
90 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Cibola County, NM, McKinley County, NM

The radar

The Albuquerque radar (KABX), 87 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 6:00 PM MSTFLASH FLOODGrants, NM
Jul 22, 7:00 PM MSTFLASH FLOODGrants, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2320 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 230100
FFWABQ
NMC006-031-230230-
/O.NEW.KABQ.FF.W.0028.080723T0100Z-080723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
  EAST CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 830 PM MDT

* AT 654 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN
  FROM A THUNDERSTORMS IN THE VICINITY OF GRANTS AND EL MALPAIS
  NATIONAL MONUMENT. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING
  VERY SLOWLY TOWARD THE SOUTHWEST. ROADS THROUGHOUT GRANTS ARE
  SUSCEPTIBLE TO FLASH FLOODING...ESPECIALLY THE INTERSECTION OF
  ROOSEVELT AND CORDOVA. FLOODING IS ALSO LIKELY ON STATE ROUTE 117
  FROM NEAR GRANTS TO 20 MILES SOUTH OF GRANTS...AND ON STATE ROAD
  53 FROM GRANTS SOUTHWARD 10 TO 15 MILES.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3527 10797 3535 10761 3532 10732 3504 10753
      3479 10788 3502 10816

$$

44
2 follow-up statements
000 
WGUS75 KABQ 230123
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT TUE JUL 22 2008

NMC006-031-230230-
/O.CON.KABQ.FF.W.0028.000000T0000Z-080723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCKINLEY-CIBOLA-
723 PM MDT TUE JUL 22 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR CENTRAL
CIBOLA AND EAST CENTRAL MCKINLEY COUNTIES...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR GRANTS AND EL 
MALPAIS NATIONAL MONUMENT. FLASH FLOODING HAS BEEN REPORTED ON STATE 
ROAD 53 NEAR MILE MARKER 86...ROUTE 605 AT MILE MARKER 11 AND ROUTE 
279 NORTH OF LAGUNA PUEBLO. THE STORMS PRODUCING VERY HEAVY RAIN 
WERE NEARLY STATIONARY. AS MUCH AS 1 INCH OF RAIN HAS ALREADY FALLEN 
IN THE VICINITY OF GRANTS AND ALSO ALONG THE EAST SLOPES OF MOUNT 
TAYLOR. ANOTHER INCH OF RAIN IS POSSIBLE BY 815 PM MDT. I-40 WILL BE 
IMPACTED BY THE HEAVY RAIN AND FLOODING RUNOFF FROM THE ACOMA PUEBLO 
THROUGH GRANTS TO MILAN.  ROUTE 117 WILL ALSO BE IMPACTED IN SPOTS 
FROM GRANTS SOUTHWARD 20 MILES...ROUTE 53 FROM GRANTS 10 TO 15 MILES 
SOUTH AND SOUTHWEST OF GRANTS...ROUTE 547 NORTHEAST OF GRANTS AND 
ROUTE 279 NORTH OF LAGUNA. 

LOCATIONS IMPACTED ALSO INCLUDE...
  SKYLINE-GANIPA...
  SAN MATEO...
  SAN FIDEL...
  MCCARTYS...
  CUBERO...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.

LAT...LON 3527 10797 3535 10761 3532 10732 3504 10753
      3479 10788 3502 10816

$$

44
000 
WGUS75 KABQ 230229
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT TUE JUL 22 2008

NMC006-031-230238-
/O.EXP.KABQ.FF.W.0028.000000T0000Z-080723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCKINLEY-CIBOLA-
829 PM MDT TUE JUL 22 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR CENTRAL CIBOLA
AND EAST CENTRAL MCKINLEY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE. MORE THUNDERSTORMS WITH VERY HEAVY RAIN COULD 
RETURN TO THE GRANTS AREA LATER THIS EVENING...AND THE POTENTIAL 
EXISTS FOR ADDITIONAL FLASH FLOODING TO DEVELOP

LAT...LON 3527 10797 3535 10761 3532 10732 3504 10753
      3479 10788 3502 10816

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:15 PM MST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 22, 2:15 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT TUE JUL 22 2008

.DISCUSSION...
LATEST RUC80 UPPER AIR ANALYSIS INDICATES TWO HIGH CENTROIDS OVER
THE SOUTHWESTERN UNITED STATES. ONE CENTER IS POSITIONED AT THE CA/
AZ/BAJA OF CA TRIPLE POINT...WHILE THE OTHER IS CENTERED JUST EAST
OF THE OK/TX PANHANDLES. THIS HAS ALLOWED FOR AN UPR LEVEL WEAKNESS
ACROSS THE STATE OF NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL BE
MOST NUMEROUS OVER THE CENTRAL AND WRN ZONES...PARTICULARLY WITHIN
THE 850-700MB THETA-E RIDGE AXIS. AS MENTIONED IN THE PREVIOUS AFD...
A FEW THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS...BUT STEERING
FLOW WILL CURTAIL ITS EASTWARD PROGRESSION. AS TYPICAL THIS TIME OF
YEAR...LOCALIZED FLOODING IS POSSIBLE WITH SLOW MOVING STORMS. MOST
OF THE ACTIVITY WILL DIMINISH BEFORE THE MIDNIGHT HOUR...HOWEVER A
FEW LINGERING STORMS COULD SURVIVE INTO THE EARLY MORNING.

SIMILAR SITUATION IS EXPECTED FOR WEDNESDAY...WITH THE BEST THREAT
FOR PCPN TO OCCUR OVER THE CENTRAL AND WRN ZONES. SOME ACTIVITY MAY
TRY TO SQUEAK INTO THE NE PLAINS AS THE THETA-E RIDGE AXIS TILTS A
BIT. TEMPERATURES WILL BE WARMEST OVER THE ERN PLAINS AS PCPN/CLOUD
COVER LIMITS THE AMOUNT OF INCOMING SOLAR IN THE WEST.

ALL EYES SHIFT TO THE GULF OF MEXICO FOR THE LATTER PORTION OF THE
WEEK AS TROPICAL STORM...SOON TO BE HURRICANE...DOLLY APPROACHES SRN
TEXAS. THE NAM80 HAS BEEN CONSISTENTLY ONE OF THE MORE NRN SOLUTIONS
AND PROVIDES SOME IMPACT IN THE FORM OF INCREASED QPF ACROSS SRN NM.
OF INTEREST...THREE OUT OF 13 HURRICANE MODELS TRACK THE REMAINS OF
THE TROPICAL SYSTEM UP THE RIO GRANDE INTO SE NM. THOUGH UNLIKELY...
IT BEARS WATCHING WHETHER THIS FEATURE WILL IMPACT THE CWA. ATTM...
IT APPEARS THE GFDI MODEL AND TPC TRACK LOOK THE MOST PLAUSIBLE. IN
GENERAL...THE BIGGEST PLAYER WILL BE THE POSITION OF THE UPPER HIGH.
IN CONTRAST...THE GFS PLACES THE HIGH ON FRI OVER ERN NM/WRN TX...
BLOCKING THE STATE FROM AN INTRUSION OF DEEP MOISTURE. MEANWHILE...
THE ECMWF PLACES THE HIGH NEAR THE DALLAS AREA...ALLOWING FOR A S/SE
COMPONENT ACROSS SRN NM. BY THE WEEKEND...THE GFS SHIFTS THE UPPER
HIGH TO CENTRAL NM...SHUNTING THE REMAINS INTO THE EASTERN PACIFIC.
THE ECMWF IS LESS AGGRESSIVE AND SHIFTS THE UPR HIGH ONLY TO CENTRAL
TX...OPENING THE DOOR FOR TROPICAL MOISTURE TO MIGRATE INTO CENTRAL
AZ. BASED ON THE AFOREMENTIONED UNCERTAINTY...WILL NOT MAKE SWEEPING
CHANGES TO THE INHERITED MID/LONG RANGE FORECAST. DPORTER

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MAINLY AFFECT THE WESTERN
TWO THIRDS OF THE FORECAST AREA THROUGH THE NEXT 24 HOURS. THIS
INCLUDES AFFECTS TO TERMINAL SITES SUCH AS GUP...FMN...ABQ AND SAF.
MVFR AND SHORT DURATION IFR CONDITIONS WILL BE ASSOCIATED WITH THE
STRONGER STORMS. CELL MOVEMENT WILL BE SLOW THUS MAKING THE
POTENTIAL FOR LONGER MVFR CONDITIONS NEAR AIRPORTS. STRONG WIND
GUSTS WILL ALSO BE ASSOCIATED WITH THE HEAVIEST RAIN ACTIVITY. GUSTS
UP TO 40 KTS WILL BE POSSIBLE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
UPPER HIGH WILL REMAIN CENTERED OVER A PORTION OF NEW MEXICO THROUGH
AT LEAST THE WORK WEEK. ABUNDANT MOISTURE TRAPPED UNDERNEATH THIS
UPPER HIGH WILL RECYCLE OUT IN THE FORM OF WETTING RAIN. THE FAVORED
AREA FOR THIS WETTING RAIN WILL BE ACROSS WESTERN AND CENTRAL AREAS.
THE EASTERN THIRD WILL SEE THE LEAST AMOUNT OF THUNDERSTORM
ACTIVITY...IF ANYTHING AT ALL. TROPICAL STORM DOLLY WILL BE A
FEATURE TO WATCH FOR LATE IN THE WEEK AND OVER THE WEEKEND. SOME OF
HER MOISTURE COULD GET TRANSPORTED UP INTO NM BUT AT THIS TIME...A
LITTLE LESS LIKELY FOR ANY SIGNIFICANT IMPACTS. WILL HAVE TO KEEP AN
EYE ON IT. HUMIDITY IS EXPECTED TO REMAIN ABOVE 20 PCT THROUGH
FRIDAY. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  89  62  94 /  60  40  30  20
GALLUP..........................  59  82  56  87 /  60  50  30  30
GRANTS..........................  57  82  54  88 /  50  40  30  30
GLENWOOD........................  64  88  62  92 /  40  50  30  30
CHAMA...........................  49  77  49  81 /  60  50  40  30
LOS ALAMOS......................  55  83  55  86 /  30  30  30  20
RED RIVER.......................  45  73  45  74 /  30  30  30  30
TAOS............................  53  85  49  88 /  30  30  30  20
SANTA FE........................  57  85  59  88 /  40  30  30  20
SANTA FE AIRPORT................  59  87  59  91 /  40  20  20  20
ESPANOLA........................  60  89  58  94 /  30  30  30  20
ALBUQUERQUE HEIGHTS.............  67  90  68  92 /  40  20  20  20
ALBUQUERQUE VALLEY..............  65  92  65  94 /  30  20  20  20
ALBUQUERQUE FOOTHILLS...........  63  88  64  91 /  40  20  20  20
ALBUQUERQUE WEST MESA...........  66  91  66  93 /  40  20  20  20
SOCORRO.........................  64  92  64  92 /  30  20  20  20
SANDIA PARK/CEDAR CREST.........  54  84  54  87 /  40  30  20  20
MORIARTY/ESTANCIA...............  57  87  58  89 /  30  20  20  20
CARRIZOZO.......................  60  90  62  92 /  30  20  20  20
RUIDOSO.........................  55  81  54  81 /  30  20  10  20
RATON...........................  56  90  56  91 /  10  10  10  10
LAS VEGAS.......................  56  86  56  86 /  20  20  20  20
ROY.............................  62  89  63  89 /  10  10  10  10
CLAYTON.........................  64  94  65  93 /   5   5   5  10
SANTA ROSA......................  63  94  63  94 /  10  10  10  10
TUCUMCARI.......................  66  96  68  97 /   0   5   5   5
FORT SUMNER.....................  67  95  67  95 /  10   5   5   5
CLOVIS..........................  66  94  68  93 /   0   5   5   5
PORTALES........................  66  95  68  94 /   5   5   5   5
ROSWELL.........................  69  96  69  96 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46/50
Hazardous weather outlook, Jul 22, 5:00 AM MST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 22 2008

NMZ001>021-026-231200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS PARTS
OF CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. HEAVY
RAINFALL MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING...IS POSSIBLE
BOTH WEDNESDAY AND THURSDAY ACROSS CENTRAL AND WESTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE TO REPORT FLOODING. SPOTTERS ARE ALSO ENCOURAGED
TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

In the hours before

Special weather statement, Jul 22, 2:29 PM MST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT TUE JUL 22 2008

NMZ005-222200-
NORTHEAST HIGHLANDS-
329 PM MDT TUE JUL 22 2008

...STRONG THUNDERSTORM MOVING OVER I-25 JUST SOUTH OF WATROUS...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER AND HEAVY RAIN ON I-25 JUST
SOUTH OF WATROUS. MOVEMENT WAS SOUTHWEST AT 10 MPH. BEWARE OF THE
POTENTIAL FOR HAIL ACCUMULATION ON I-25 BETWEEN WATROUS AND LAS
VEGAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL MORA
COUNTY AND RURAL NORTH CENTRAL SAN MIGUEL COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

44
Special weather statement, Jul 22, 2:55 PM MST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT TUE JUL 22 2008

NMZ001-002-222300-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
355 PM MDT TUE JUL 22 2008

...STRONG THUNDERSTORMS MOVING TOWARD NAVAJO LAKE...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN
17 MILES NORTHEAST OF NAVAJO DAM. MOVEMENT WAS WEST AND SOUTHWEST AT
10 MPH. THESE STORMS WILL REACH NORTHEAST PORTIONS OF NAVAJO LAKE
AROUND 415 PM...WITH OTHER STRONG STORMS LIKELY TO MOVE OVER THE
LAKE THROUGH 500 PM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN RIO
ARRIBA COUNTY...INCLUDING NAVAJO LAKE...AND RURAL EXTREME
NORTHEASTERN SAN JUAN COUNTY.

NEVER CAMP IN ARROYOS OR WASHES...SINCE STORMS LIKE THIS CAN CAUSE
THEM TO FLOOD. BOATERS SHOULD EXERCISE CAUTION AND CONSIDER DELAYING
ACTIVITY ON THE LAKE UNTIL THESE STORMS PASS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

44
Special weather statement, Jul 22, 4:29 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT TUE JUL 22 2008

NMZ008-230015-
WEST CENTRAL MOUNTAINS-
529 PM MDT TUE JUL 22 2008

...STRONG THUNDERSTORM MOVING OVER NORTHWEST CATRON COUNTY NEAR
RED HILL...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS AROUND
55 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN
FROM 10 MILES NORTHWEST OF RED HILL TO 10 MILES SOUTHEAST OF RED
HILL. MOVEMENT WAS SOUTH AT 18 MPH. THESE STORMS WILL CAUSE MINOR
FLOODING PROBLEMS ON U.S. HIGHWAY 60 WEST OF QUEMADO TO THE ARIZONA
BORDER.  THE POTENTIAL EXISTS FOR FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS TO DEVELOP.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL CATRON
COUNTY.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:04 PM MSTAreal Flood AdvisoryABQCibola, McKinley116 min
Jul 22, 6:20 PM MSTAreal Flood AdvisoryABQValencia40 min
Jul 22, 6:24 PM MSTAreal Flood AdvisoryABQCatron, Cibola111 min
Jul 22, 6:34 PM MSTFlash Flood WarningABQValencia116 min
Jul 22, 6:46 PM MSTAreal Flood AdvisoryABQCibola, McKinley119 min
Jul 22, 6:57 PM MSTFlash Flood WarningABQCibola, McKinley2 hr
Jul 22, 7:14 PM MSTFlash Flood WarningABQBernalillo91 min
Jul 22, 7:18 PM MSTAreal Flood AdvisoryABQSan Juan117 min
Jul 22, 7:21 PM MSTSevere Thunderstorm WarningABQBernalillo39 min
Jul 22, 7:27 PM MSTAreal Flood AdvisoryABQBernalillo, Cibola, Valencia2 hr
Jul 22, 7:32 PM MSTAreal Flood AdvisoryABQSocorro, Valencia88 min
Jul 22, 8:39 PM MSTAreal Flood AdvisoryABQBernalillo, Sandoval111 min
Jul 22, 9:04 PM MSTAreal Flood AdvisoryABQSocorro86 min
Jul 22, 9:23 PM MSTAreal Flood AdvisoryABQSan Juan112 min
Jul 23, 1:20 AM MSTAreal Flood AdvisoryABQMcKinley3 hr
Jul 23, 8:58 AM MSTFlash Flood WatchABQ12 hr
Jul 23, 11:40 AM MSTAreal Flood AdvisoryABQCibola110 min
Jul 23, 11:51 AM MSTAreal Flood AdvisoryABQMcKinley114 min
Jul 23, 12:57 PM MSTAreal Flood AdvisoryABQMcKinley3 hr
Jul 23, 1:17 PM MSTAreal Flood AdvisoryABQCatron, Cibola118 min
Jul 23, 1:31 PM MSTAreal Flood AdvisoryABQSocorro119 min
Jul 23, 1:46 PM MSTFlash Flood WarningABQMcKinley119 min
Jul 23, 2:08 PM MSTAreal Flood AdvisoryABQSan Juan112 min
Jul 23, 2:42 PM MSTAreal Flood AdvisoryABQCatron108 min
Jul 23, 2:58 PM MSTAreal Flood AdvisoryABQCibola, McKinley3 hr
Jul 23, 3:55 PM MSTAreal Flood AdvisoryABQCibola, McKinley110 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.